Oklahoma, 2007Damaging Wind in Oklahoma, May 30, 2007
May 30, 2007 · NWS SHV · 1 event in 1 county or zone
southeast Oklahoma and southwest Arkansas allowed for the development of strong to severe thunderstorms during the morning and afternoon hours. A moist and unstable airmass resulted in the thunderstorms producing wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level storm system parked across northeast Texas...southeast Oklahoma and southwest Arkansas allowed for the development of strong to severe thunderstorms during the morning and afternoon hours. A moist and unstable airmass resulted in the thunderstorms producing wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 30, 8:29 AM CST, 1 minute earlier.
Area forecast discussion, May 30, 8:29 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
929 AM CDT WED MAY 30 2007
.UPDATE...
UPDATE TO INCLUDE SVR TSTM WATCH 310 IN EFFECT UNTIL 19Z FOR ALL
EAST TX COUNTIES AND RAISE POPS FOR TX/OK/AR ZONES.
&&
.DISCUSSION...
MCS CURRENTLY TRACKING SSE THROUGH NCNTRL TX AND SOUTH OK IS
EXPECTED TO IMPACT MOST OF OUR EAST TX COUNTIES THIS MORNING AND
EARLY AFTERNOON. DAMAGING WINDS AND HAIL ARE THE PRIMARY THREATS
AS MORNING SOUNDING INDICATE MODERATE CAPE VALUES AND LIS BUT LOW
HELICITY NUMBERS. THE LAPSE RATE OVER EAST TX IS ON THE ORDER OF
AROUND 7 C/KM BUT LOWER OVER NORTH LA. WITH THE UPPER LOW OVER FAR
NE TX STILL EXPECT SHOWERS TO CONT TO DEVELOP OVER THE FAR EAST
ZONES AS DAYTIME HEATING TAKES PLACE. NO OTHER CHANGES WERE MADE
TO THE FCST.
&&
.AVIATION...
WATER VAPOR IMAGERY SHOWS UPPER TROUGH DIRECTLY OVER THE FOUR STATE
AREA...SLIDING ESE TOWARD MS...WHILE AREA RADARS SHOW A BOW ECHO
ENTERING THE OK-ARKLATEX FROM THE NW. MVFR-IFR CONDITIONS WILL
SLOWLY IMPROVE INTO THE AFTERNOON BEHIND PASSAGE OF THE BOW ECHO.
WE/LL UPDATE TAFS AS NEEDED TO TIME THE BOW ECHO.
OVERNIGHT...FORECAST SOUNDINGS AND SATURATED SOILS INDICATE IFR-LIFR
CONDITIONS WILL BE PREVALENT MOST SITES BY SUNRISE...BURNING OFF TO
VFR-MVFR BY NOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 83 68 86 68 / 50 20 40 10
MLU 80 67 84 67 / 70 30 40 20
DEQ 82 66 84 65 / 50 20 20 10
TXK 82 66 85 68 / 50 20 20 10
ELD 81 65 84 65 / 50 30 40 10
TYR 84 68 87 69 / 50 10 20 10
GGG 84 67 87 67 / 50 10 20 10
LFK 86 69 87 67 / 50 10 30 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
02/44
Hazardous weather outlook, May 30, 6:35 AM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 AM CDT WED MAY 30 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301705-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
735 AM CDT WED MAY 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED AREA WIDE TODAY INTO TONIGHT.
A FEW STORMS ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND
ADJACENT PORTIONS OF SOUTHWEST ARKANSAS MAY REACH SEVERE LIMITS
TODAY. GUSTY WINDS UP TO 60 MPH...LARGE HAIL AND AND LOCALLY HEAVY
RAINFALL ARE POSSIBLE. STORMS ACROSS THE REMAINDER OF THE AREA
ARE NOT EXPECTED TO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH MONDAY.
THUNDERSTORMS WILL BE ACCOMPANIED BY LIGHTNING...GUSTY WINDS...
AND LOCALLY HEAVY RAINFALL AT TIMES.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER...EMERGENCY MANAGER...AND STORM SPOTTER
ACTIVATION MAY BE NEEDED ACROSS NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA AND SOUTHWEST ARKANSAS THROUGHOUT TODAY.
Thunderstorm Wind, McCurtain
- When
- May 30, 8:30 AM CST
- Where
- McCurtain County, 15 mi WNW of Idabel
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.983, -95.072
Numerous trees downed 4 miles west of Valliant, Oklahoma.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 30 to 31, 2007$435,000 · 1.75 in hail · 42 events
- Flooding in Nebraska, May 30 to 31, 2007$500,000 · 4 events
- Flash Flood and Hail in Oklahoma, May 30, 2007$233,000 · 1.75 in hail · 14 events
- Lightning Strike in Louisiana, May 30, 2007$80,000 · 1 event
- Damaging Winds in Texas, May 30, 2007$40,000 · 55 kt wind · 7 events
- Tornadoes and Damaging Winds in North Dakota, May 30, 2007EF1 · 4 events
- Damaging Wind in Ohio, May 30, 2007$30,000 · 50 kt wind · 1 event
- Damaging Winds in Arkansas, May 30, 2007$22,000 · 54 kt wind · 2 events
- Damaging Wind in Louisiana, May 30, 2007$20,000 · 50 kt wind · 1 event
- Hail in Texas, May 30 to 31, 2007$13,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Michigan, May 30, 2007$12,000 · 1 in hail · 4 events
- Flash Flood and Damaging Winds in Louisiana, May 30, 2007$7,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27966.